Alert archive / New Mexico / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 48, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 26, 2019, 6:28 PM MDT for Quay County, Union County, New Mexico. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2019, 6:28 PM MDT (00:28 UTC)
- Expired
- May 26, 2019, 6:42 PM MDT
- In force
- 14 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 3.0 in
- Wind
- 50.0 mph
Counties Quay County, NM, Union County, NM
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:32 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1501 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 5:43 PM MDT, 45 minutes earlier.
Area forecast discussion, May 26, 5:43 PM MDT, 45 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 543 PM MDT Sun May 26 2019 .AVIATION... 00Z TAF CYCLE Severe weather impacting much of the eastern plains through 03Z with large hail, damaging winds and an isolated tornado. Winds will begin to taper off after 00Z in the west and central area impacted by gusty thunderstorms. VFR conditions expected everywhere after 06Z. && .PREV DISCUSSION...224 PM MDT Sun May 26 2019... .SYNOPSIS... An active afternoon and evening of weather on the eastern plains as convection is beginning to fire along the dry line. Dry thunderstorms a concern farther west as well into the evening. The east will finally dry out Monday as the west coast storm moves east toward the four corners region late Monday. Strong winds are expected in southern and especially eastern areas Monday afternoon. Showers will be delegated to the northwest. Temperatures will turn cooler. The storm will move away Tuesday leaving mostly dry and cool weather. The next trough wills wing through Wednesday with a back door cold front into the east Wednesday night. Return flow moisture may re-activate the eastern plains with daily rounds of showers and storms for the end of the week into the weekend. && .DISCUSSION... Severe weather a threat through early to mid evening across the eastern plains with deep moisture and instability to go with decent lower level inflow. Some dry storms with lots of high based CU developing within the thin layer of mid-level moisture seen on morning soundings in western and central NM. Strong outflow winds may create some virga bombs into early evening in central and western zones. Dry later tonight everywhere. The western storm will move to the Great Basin Monday and four corners region Monday night before lifting northeast Tuesday. Surface cold front will follow from west to east Tuesday, with a weak back door front sneaking into the northeast Tuesday night. Biggest concern Monday will be the winds, with advisory criteria winds over much of the south and east. Any showers/storms will be in the northwest closest to the approaching system. Tuesday will be mostly dry with less wind, but with below normal temperatures. A weak short wave trough in the northwest flow will cross NM Wednesday with showers and storms in the west and north and below normal high temperatures continuing. A healthier back door front push will move south across all the east Wednesday night. Return flow moisture Thursday into the weekend may set up another dry line in the east with daily rounds of showers and thunderstorms. High temperatures will increase while winds will not be too strong. CHJ && .FIRE WEATHER... Strong south to southwest winds will begin to taper off after sunset this evening. The threat of erratic gusty winds from dry thunderstorm activity has increased over the western half of the state focusing over the middle RGV then extending into the Central Highlands and far Northeast Highlands this evening. Meanwhile, the dryline is oriented just west of the Pecos River, and just east of Las Vegas to Raton this afternoon. Strong to severe storms will develop along this line before quickly moving northeast capable of producing frequent lightning, large hail, locally heavy rainfall, and strong downburst winds. Strong southwest winds peak in strength Monday, focusing through FWZ103 with peak gusts up to 50kts. The dryline will keep early morning moisture roughly one county deep into eastern NM Monday, but will quickly advance eastward into TX in the afternoon. MinRHs plummet as a result across the east. Ventilation remains excellent Tuesday with cooler temperatures and winds turning westerly behind a Pacific cold front. Showers will favor the northern high terrain Monday night into Tuesday. Lighter winds for the rest of the week, backdoor cold front will replenish moisture through the eastern plains Wednesday with return moisture from the Gulf late in the week. Temperatures also trend back up Wed-Fri. && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 8 PM MDT this evening for the following zones... NMZ505>508-516-518>529-532-533-537>540. Red Flag Warning until 8 PM MDT this evening for the following zones... NMZ106-107-109. &&
Hazardous weather outlook, May 26, 3:51 AM MDT, 14 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 351 AM MDT Sun May 26 2019 NMZ501>540-271100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 351 AM MDT Sun May 26 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight There is an enhanced risk of severe thunderstorms for the eastern plains of New Mexico this afternoon into the early evening hours. The primary hazards will be large hail and damaging winds; however, a tornado or two cannot be ruled out. Meanwhile, virga showers and downburst winds are possible across central New Mexico during the afternoon hours. Widespread strong winds will impact areas along and south of the Interstate 40 corridor in western and central New Mexico and lee of the central mountain chain. Peak wind gusts up to 50 mph will result in hazardous cross winds. Low relative humidities will combine with the winds to create critical fire weather conditions for areas along and south of southern McKinley to Torrance counties. Any fires that develop will have the ability to spread rapidly. .DAYS TWO THROUGH SEVEN...Monday through Saturday Strong to damaging winds are forecast for the northeast and central highlands in eastern New Mexico on Monday afternoon. This will also create dangerous cross winds along the Interstate 40 corridor from Clines Corners to Santa Rosa. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required from 12pm to 9pm MDT for areas along and east of Colfax to Chaves Counties in eastern New Mexico due to the potential for severe thunderstorms. 46
In the hours before
Local storm report, May 26, 5:57 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
557 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM NON-TSTM WND GST 3 NNE LA CIENEGA 35.60N 106.11W
05/26/2019 M59 MPH SANTA FE NM ASOS
KSAF ASOS.
&&
EVENT NUMBER ABQ201902215
DAKLocal storm report, May 26, 5:58 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
558 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND GST 7 ENE TUCUMCARI 35.21N 103.61W
05/26/2019 M66 MPH QUAY NM ASOS
KTCC ASOS.
&&
EVENT NUMBER ABQ201902217
GUYERLocal storm report, May 26, 6:00 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM NON-TSTM WND GST 11 SE BOSQUE DEL APACHE 33.72N 106.74W
05/26/2019 M69 MPH SOCORRO NM MESONET
WHITE SANDS MISSILE RANGE - SULF
&&
EVENT NUMBER ABQ201902218
DAKLocal storm report, May 26, 6:02 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
602 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 5 W CLAYTON 36.45N 103.27W
05/26/2019 E0.88 INCH UNION NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ201902219
DAKLocal storm report, May 26, 6:03 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
603 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND GST 7 ENE TUCUMCARI 35.21N 103.61W
05/26/2019 M72 MPH QUAY NM ASOS
KTCC ASOS.
&&
EVENT NUMBER ABQ201902220
GUYERLocal storm report, May 26, 6:18 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
618 PM MDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 9 NW PLEASANT HILL 34.63N 103.16W
05/26/2019 M0.75 INCH CURRY NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ201902221
DAKThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:08 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 23 min |
| May 26, 6:12 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Roosevelt | 33 min |
| May 26, 6:13 PM MDT | Tornado Warning | ABQ | Quay | 32 min |
| May 26, 6:28 PM MDT | Tornado Warning | ABQ | Chaves, Roosevelt | 47 min |
| May 26, 6:42 PM MDT | Tornado Warning | ABQ | Curry | 21 min |
| May 26, 6:49 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Curry, Roosevelt | 41 min |
| May 26, 7:18 PM MDT | Tornado Warning | ABQ | Roosevelt | 42 min |
| May 26, 7:59 PM MDT | Tornado Warning | ABQ | Roosevelt | 16 min |
| May 26, 9:01 PM MDT | Special Weather Statement | ABQ | Curry | 14 min |
| May 27, 2:16 AM MDT | Wind Advisory | ABQ | 18 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.